MAUDE Adverse Event Report: TELEFLEX MEDICAL SDN. BHD. FOLEY CATHETERS; CATHETER, RETENTION TYPE, BALL

TELEFLEX MEDICAL SDN. BHD. FOLEY CATHETERS; CATHETER, RETENTION TYPE, BALL
Model Number IPN050169
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
It was reported that the foley catheter balloon popped.There was minimal harm, a little bit of blood noted.The patient did experience some discomfort at the time of the event.
 
Additional Manufacturer Narrative
Qn#(b)(4).There was no complaint device returned for investigation.Therefore, no physical assessment could be conducted, investigation will be based on document review.Based on complaint statement, the balloon had burst.Burst balloon may happen due to various reasons such as contact with sharp object during use, overinflating or contact with contradict lubricants.Balloon could also burst because of balloon had encounter with bladder or kidney stone during use for patient with bladder or kidney stone history.Based on literature, salty like sediment could also possibly lead to balloon tear.((b)(6) (2003): deflation of a foley catheter balloon, nursing standard which stated that encrustation stick on the catheter balloon may be break into small particles and scratch the catheter surface and patient urethra resulting into bleeding, scarring or trauma.In our current standard operating procedure, the products are subjected to 100% visual inspection and any defective raw balloon will be culled out before sent to the next process.Upon completion of assembly process, the finished catheter will be again subjected to 100% balloon inspection and 20 minutes leak test.Catheter with defective balloon will be culled out during this process.In conclusion, in the absence of any actual or representative sample, f urther investigation could not be conducted to identify the actual root cause of this reported failure.Therefore, this complaint could not be confirmed.
 
Event or Problem Description

Brand Name
FOLEY CATHETERS
Common Device Name
CATHETER, RETENTION TYPE, BALL
Manufacturer (Section D)
TELEFLEX MEDICAL SDN. BHD.
perak, west malaysia
Manufacturer (Section G)
TELEFLEX MEDICAL SDN. BHD.
lot no : pt2577 jalen perusahaan
4 kamunting industrial estate
perak, west malaysia 34600
MY   34600
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key15826824
Report Number8040412-2022-00321
Device Sequence Number6155316
Product Code EZL
UDI-Device Identifier04026704334957
UDI-Public04026704334957
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K972184
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN050169
Device Catalogue Number170630160
Device Lot NumberKME22D3632
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown